BENNETT LORBER, M.D.; CHARLES CUTLER, M.D.; WILLIAM E. BARRY, M.D.
Adverse reactions to the widely used antifungal agent, amphotericin B, are frequent and include fever, chills, nausea, vomiting, phlebitis, azotemia, hypokalemia, and anemia (1, 2). However, it has been stated (2) that allergic reactions are "so rare as to cast doubt on their relation to amphotericin B." We report a case in which a generalized pruritic maculopapular rash and eosinophilia were apparently manifestations of hypersensitivity to amphotericin B.
A 55-year old white man, with a past history of pulmonary tuberculosis was admitted to Temple University Hospital on 12 April 1975 for evaluation of fever and anemia. Three months before admission,
Learn more about subscription options.
Register Now for a free account.
LORBER B, CUTLER C, BARRY WE. Allergic Rash Due to Amphotericin B. Ann Intern Med. 1976;84:54. doi: 10.7326/0003-4819-84-1-54
Download citation file:
Published: Ann Intern Med. 1976;84(1):54.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only